Vol. 44, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Semiclosed operators

Selwyn Ross Caradus

Vol. 44 (1973), No. 1, 75–79
Abstract

Elementary wellknown examples show that the sum of two closed operators need not even have a closed extension; the same is true for products, as one can see by taking the composition of maps f ffollowed by f f(0) defined on the obvious domains in C[0,1]. The natural question which then arises concerns the complexity of operators which might arise by taking repeated sums and products, starting with the closed operators. Somewhat unexpectedly, the answer is very simple: all can be reduced to products of two closed operators. Because of this, we shall distinguish this latter class by the name “semiclosed”.

Mathematical Subject Classification 2000
Primary: 47A99
Milestones
Received: 8 September 1971
Published: 1 January 1973
Authors
Selwyn Ross Caradus